# SDR DLM88960220

- Difficulty date: January 28, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N996DL
- Make and model: Doug MD-88
- Aircraft serial: 53363
- System (JASC): 2210 · Autopilot System
- Part: Switch
- Part number: 26ET59T
- Condition: Failed
- Location: Auto Flt Contl
- Component: 4034242972
- Stage of operation: AP
- Nature of condition: F, J
- Precautionary procedure: L

## Discrepancy

ON FINAL APPROACH A/P WOULD NOT DISCONNECT WITH THE YOKE DISCONNECT SWITCHES OR THE ON/OFF SWITCH ON THE AUTO FLIGHT CONTROL PANEL.  IT WAS NECESSARY TO PULL C/BS TO DISCONNECT A/P.  REPLACED MODE CONTROL PANEL OPERATION NORMAL.  ANALYSIS REVEALED THAT THE FGCP FAILURE WAS CAUSED BY A DEFECTIVE AUTOPILOT ENGAGE TOGGLE SWITCH.  MICROSWITCH, DIVISION OF HONEYWELL INC  HAS IDENTIFIED AN INFERIOR SWITCH MANUFACTURING PROCESS FOR SWITCHES PROCUCED FROM MAR 1991 TO MAY 1993.  DELTA ISSUED A SPECIAL INSPECTION TO FIND AND REMOVE FROM SERVICE ALL SUSPECT UNITS.
